Edw 03/12/11
Last reply 6 years ago
Steroids

Hi guys how do you guys find steroids to treat relapses? To treat numb legs im on five tablets for five days high dose. Last time it made me eat like a horse. Any experiences out there? Any tips?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.

There are no categories assigned yet.

CaptainKristoff
6 years ago

I’ve had steroids twice for relapses, once for weak legs and most recently for disrupted vision. I was on 5 x 100mg tablets of Medrone for 5 days, and I think it was Lansoprazole as a gastric suppressant.I felt pretty terrible after a few days and also ate stupid amounts. As for advice, the only thing’s I could suggest from my experience is to make sure you get something to help you sleep as the ‘roids seem to inhibit it, I didn’t have anything for sleep first time round and so felt utterly exhausted by the end, much better second time with some proper sleep though. Also, make sure you keep taking the gastric suppressants for a week or so after to ensure everything’s calmed back down. Other than that I don’t think there’s much you can do besides just riding it out.
Not much help sorry but it’s all I’ve got! I hope it the steroids get you back to “normal” anyway!

Kris.


Edw
6 years ago

Thanks that’s a lot if help. Especially the stomach tablet for a a few days after the steroids. Had to GE emergency dr out to house last night due to chest pains but rather helpfully she said it was just ms symptoms- not bad going when she never even listened to my chest or examined me! Will try and Phone ms nurse this morning but we have a temp one who actually deals with the next region as our own one just retired and there are no immediate plans to replace her- got to live gOv funding cuts 🙂


CaptainKristoff
6 years ago

Hey, one thing came to me after my last post to you and that’s eating natural yoghurt. Second time around on the steroids I got an oral yeast infection due to taking them (basically thrush in my mouth. Nice.) and apparently eating natural yoghurt can neutralise the bacteria that causes the infection. I heard that from a doctor friend after I had it but it’ll def be something I’ll be doing whenever the next dose of the ‘roids is called for.
Might be worth looking into or trying as it’s really pretty grim having that stuff in your mouth! :-S


leyla
6 years ago

I ate like a horse too, try to keep filling low fat foods around, and just enjoy eating!


GMG
6 years ago

I agree with CaptainKristoff – natural yoghurt is good to take with any strong medication. They actually recommend it for any kind of antibiotics as well because they can cause yeast infections too. Try to have a pot with every dose.


Edw
6 years ago

Ooo thanks guys! Love this site it’s full of such wonderful positive and informative people. Will get hubby to get the yoghurt! Think I come on here more for advice than I do the gp and as the Perthshire ms nurse has retired and may not be rePlaced for a few months!! Yiu guys are fabulous thank you xx

Post Comment

You must be logged in to reply to this topic.